MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.7/3.5MM PL-D HUMERUS PL 6H L 85MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.7/3.5MM PL-D HUMERUS PL 6H L 85MM; PLATE, FIXATION, BONE
Model Number 72466106
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the locking tabs on two 2.7mm variable angle holes broke inside the patient, upon locking screw insertion.The doctor was able to find and remove the broken tabs and used non-locking screws instead.The procedure was completed using the same plate.No surgical delay was reported.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, without clinically relevant patient-specific supporting documentation, a thorough medical investigation could not be performed.The root cause of the reported breakage and/or patient outcome beyond that which was documented in the complaint could not be confirmed nor concluded.Based on the information provided, the surgeon was able to find and remove the broken tabs and use a non-locking screw instead.Since it was reported the procedure was completed using the same plate without a surgical delay, no further clinical/medical assessment is warranted at this time.Should any additional medical information be provided, this compliant will be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not surgical technique, size of device or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 2.7/3.5MM PL-D HUMERUS PL 6H L 85MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11369393
Report Number1020279-2021-01550
Device Sequence Number14391235
Product Code HRS
UDI-Device Identifier00885556664629
UDI-Public00885556664629
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72466106
Device Catalogue Number72466106
Device Lot Number20BM08812
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer07/11/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR